Alabama, 2005Tornado in Alabama, January 7, 2005
January 7, 2005 · NWS BMX · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $27,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jan 7, 10:03 PM CST, 1 hour 9 minutes earlier.
Area forecast discussion, Jan 7, 10:03 PM CST, 1 hour 9 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1003 PM CST FRI JAN 7 2005
.UPDATE...
...TORNADO WATCH UNTIL 2 AM...
LINE OF STORMS MOVED THROUGH NORTHWEST ALABAMA ALONG OR JUST AHEAD
OF COLD FRONT. A LOT OF SPIN IN THE ATMOSPHERE...INSTABILITY NOT
OVERWHELMING BUT ITS THERE AS MOST OF OUR AREA HAS PASSED INTO
WARM SECTOR. UPDATED ZONES FOR RADAR TRENDS. PLAN TO DO FREQUENT
UPDATES AS FRONT MOVES THROUGH AREA AND PUSHES STORMS EASTWARD.
CURRENTLY WE HAVE HAD NO REPORTS IN ALABAMA, ALTHOUGH JAN HAS
POSTED NUMEROUS REPORTS ON THEIR LSR PRODUCT. WILL CONTINUE WITH
UPDATES AS NEEDED.
&&
.BMX WATCHES/WARNINGS/ADVISORIES...NONE.
&&
88
Hazardous weather outlook, Jan 7, 1:30 PM CST, 9 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
130 PM CST FRI JAN 7 2005
ALZ011>015-017>050-081330-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
130 PM CST FRI JAN 7 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE...(THIS AFTERNOON AND TONIGHT).
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...(SATURDAY THROUGH THURSDAY).
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
...SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
WILL NOT BE NECESSARY.
In the hours before
Special weather statement, Jan 7, 9:48 PM CST, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
948 PM CST FRI JAN 7 2005
ALZ023-080445-
TUSCALOOSA-
948 PM CST FRI JAN 7 2005
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR TUSCALOOSA COUNTY UNTIL
1045 PM CST...
...A TORNADO WATCH IS IN EFFECT UNTIL 2 AM...
...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM APPROACHING
THUNDERSTORMS...
...LOCALLY HEAVY RAINFALL IS POSSIBLE FROM APPROACHING
THUNDERSTORMS...
AT 946 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM 12 MILES NORTHWEST OF SAMANTHA TO 19 MILES
SOUTHWEST OF ELROD...MOVING EAST AT 20 MPH.
THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR
ELROD...SAMANTHA...NORTHPORT...TUSCALOOSA...FOSTERS...HOLT...VANCE
AND KELLERMAN THROUGH 1045 PM CST.
THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE
WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED
OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS.
Special weather statement, Jan 7, 9:53 PM CST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
953 PM CST FRI JAN 7 2005
ALZ031-080430-
GREENE-
953 PM CST FRI JAN 7 2005
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR GREENE COUNTY UNTIL 1030
PM CST...
...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING
THUNDERSTORM...
...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING
THUNDERSTORM...
AT 950 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 14 MILES WEST OF BOLIGEE...MOVING EAST AT 35 MPH.
THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR BOLIGEE AND EUTAW
THROUGH 1030 PM CST.
THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE
WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED
OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS.
TORNADO WATCH IS IN AFFECT UNTIL 2 AM.
Special weather statement, Jan 7, 10:31 PM CST, 41 minutes before
ALZ011>015-017-018-022>026-030>035-039>042-051>055-080800-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1031 PM CST FRI JAN 7 2005
TORNADO WATCH NUMBER 1 HAS BEEN CANCELLED FOR THE FOLLOWING AREAS...
PICKENS...FAYETTE...LAMAR AND MARION...
TORNADO WATCH NUMBER 1 REMAINS IN EFFECT
FOR...LOWNDES...MARENGO...DALLAS...AUTAUGA...PERRY...SUMTER...HALE...
CHILTON...GREENE...BIBB...SHELBY...TUSCALOOSA...JEFFERSON...ST.
CLAIR...WALKER...ETOWAH...BLOUNT AND WINSTON COUNTIES...UNTIL 200 AM
CST.
Special weather statement, Jan 7, 10:44 PM CST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1044 PM CST FRI JAN 7 2005
ALZ031-032-080515-
GREENE-HALE-
1044 PM CST FRI JAN 7 2005
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR HALE AND GREENE COUNTIES
UNTIL 1115 PM CST...
...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING
THUNDERSTORM...
AT 1042 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER FORKLAND...MOVING EAST AT 50 MPH.
THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR FORKLAND...
SAWYERVILLE...GREENSBORO AND NEWBERN THROUGH 1115 PM CST.
THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE
WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED
OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS.
A TORNADO WATCH IS IN EFFECT UNTIL 2 AM.
Special weather statement, Jan 7, 10:55 PM CST, 17 minutes before
ALZ014-015-017-018-023>026-030>035-039>042-080800-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1055 PM CST FRI JAN 7 2005
TORNADO WATCH NUMBER 1 HAS BEEN REMOVED FROM THE FOLLOWING
AREAS...SUMTER...GREENE...WALKER AND WINSTON...
TORNADO WATCH NUMBER 1 REMAINS IN EFFECT
FOR...LOWNDES...MARENGO...DALLAS...AUTAUGA...PERRY...HALE...
CHILTON...BIBB...SHELBY...TUSCALOOSA...JEFFERSON...ST. CLAIR...ETOWAH
AND BLOUNT COUNTIES...
Tornado, Hale
- When
- January 7, 11:12 PM CST to 11:14 PM CST
- Where
- Hale County, 4 mi SW of Greensboro
- Rating
- F0
- Path length
- 0.8 mi
- Path width
- 75 yd
- Property damage
- $27,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 32.667, -87.633
The first tornado of 2005 occurred in Hale County. The weak tornado touched down approximately 3 miles southwest of Greensboro near State Highway 69. Several out-buildings were destroyed near the Thigpen residence on Highway 69 south. One house had significant roof damage and one vehicle sustained body and window damage. One tractor had the enclosed top ripped off. At least 50 trees were snapped off or blown over along the short path. The brief tornado touched down at 1112 pm and lifted at 1114 pm CST. The tornado was rated an F0. The tornado damage path was approximately 3/4 of a mile long and 75 yards wide at its widest point. Begin: 32 40.200/87 38.428 End: 32 40.452/87 37.55
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Winter Storm in California, January 7 to 11, 200511 deaths · $210 million · 58 kt wind · 13 events
- Avalanche and Flooding in Utah, January 7 to 12, 20053 deaths · 6 injured · $300 million · 99 kt wind · 15 events
- Tornadoes and Damaging Winds in Mississippi, January 7, 2005$1.3 million · F2 · 12 events
- Heavy Rain in California, January 7 to 11, 2005$132 million · 4 events
- Winter Storm and Flood in California, January 7 to 10, 20051 death · 4 events
- Flooding in Kentucky, January 7 to 29, 2005$950,000 · 7 events
- Strong Wind in California, January 7, 20051 injured · $600,000 · 8 events
- High Wind and Strong Wind in California, January 7, 2005$545,000 · 65 kt wind · 5 events
- Winter Storm in California, January 7 to 8, 20053 injured · $135,000 · 2 events
- Heavy Snow in Washington, January 7, 2005$180,000 · 4 events
- Winter Storm in Ohio, January 7 to 8, 2005$100,000 · 1 event
- Strong Wind in California, January 7, 2005$50,000 · 65 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5434682.